Restless Legs Syndrome
10,310 members6,377 posts

Changing meds from rotogotine nupro patch to pramipexole

Hi guys not been on for a while, had 8months of occasional small breakthroughs, but got severe skin reaction to patches. I am just changing to pramipexole along with my, pregablin 25mgs lunchtime, 75mgs tea time and 100pmgs before bed, along with codeine as required. I am having a nightmare 2fays ago 1hr sleep, then 1 reasonable night 5hrs good, then last night 3hrs, and tonight heavens knows as really bad with jerks at present and those blasted spiders between toes. Can anyone give any suggestions please shaft1952

17 Replies
oldestnewest

A documented side effect of pregabalin is nightmares.

As you are taking a dopamine agonist (neupro) AND pregabalin AND an opioid/painkiller AND still have rls, you may be overdoing things. The most likely is the dopamine agonist (DA); they may cause augmentation and nothing else really helps if that is the case unless you wean of it. Pramipexole is also a DA. Please research augmentation to see if it may apply to you. E.g. on rls-uk.org website.

2 likes
Reply

cheers lotteM I have had rls all my life, there isn't much research I haven't done, which is why I know a lot about most of the drugs. I have just been looking on various sites on latest research cheers shaft1952

Reply

Unfortunately this will be a period off discomfort as you find the combination that suits.

The treatment regieme so far seems fair enough. There is room to increase the Lyrica but go slowly iirc it takes time to become effective.

Personally speaking I detest the DA drugs, (although that wouldn't stop me taking them) and if possible I would lean toward the Lyrica/codeine combo - opiates are widely used and reasonably well tolerated with much less side-effects than DA's. If you are in the UK/Ireland Targinact is licensed and pretty good in treating RLS.

If you have access to it cannabis can be great, (although strain specific) as is Kratom.

Having recently stopped the Neupro patch after a few years I have realised that it was leaving me doped and agitated - I am clearer headed using cannabis!

If staying with the Prami please make yourself and a close other very aware of the side-effects.

Good luck.

1 like
Reply

Good post. Does your canines have thc or just cbd. My cbd stopped working recently. My rls is so much better off the pharmaceuticals and I am so disappointed the cbd stopped working!

Reply

Canibis not canines!

Reply

I was just about to say I never share my cannabis with the dog :) I use the full plant. I have tried CBD only oil with some benefit but not nearly as good as the plant.

I have tried very high CBD strains and very high THC and everything in between and have found for me any way, high THC is best. Of course a little CBD is important but not the decisive factor for me.

There are a lot of things to consider too when using the full plant including harvest time and curing so it usually takes some experimentation to find what's right. Although that is a much more pleasant experience than experimenting with prescribed drugs.

1 like
Reply

Thank you. I have started mixing the 2 but don’t like being so stoned before I go to bed. It’s a challenge finding the right balance, especially with 3 teens in my face all night. I can handle the canine lol

Reply

Hello Raffs,

Doped and agitated sums it up. I have been on the patch and Tramadol for over a year now and feel as if I am in a kind of fog most of the time. Do you think it's the patch rather than the Tramadol?

Thanks

Reply

I would be about 99.99% sure its the patch. I really feel so much better being off it that I could laugh. I am much more at peace and able to deal with things that were agitating the life out of me.

If I can I will never tough one of those drugs again.

Reply

hi Shaft,

Sounds like augmentation. That means you'll have a few weeks of very, very disturbed nights as you wean off the neupro patch. If you augmented on the neupro patch, you are more likely to suffer the same problem quite quickly with pramipexole -so be wary.

You may find that you can manage on the pregabalin and codeine alone once off the neupro patch. I personally would never touch another dopamine agonist after the hell of augmentation and withdrawal, but everyone is different and some people on here seem to be able to switch between DAs without a problem.

Hope you find a combination of meds that work, but like Lotte says, you are taking quite a few.

1 like
Reply

cheers jools had to stop patch immediatly & start pramipexole, bad night last night but did eventually get 3hrs sleep. fingers crossed this last's a bit longer.shaft1952

1 like
Reply

Hi Shaft

I was asked by a fellow sufferer who thought I had experience with Pramipexole - if I could help with your problem. I dont have this experience so cant really help.

I am withdrawing off Ropinirole and onto Neurontin (only 2 months) with some success and I am happy with progress. Sorry cant be more helpful.

Good luck - Sandykk

Reply

Hi Sandykk. good luck with comming of ropinerole, was on that then got augmentatiin, changed to nupro patch & pregablin a total of 175mgs, I did well from Feb to recently when i developed severe skin reaction. so had to stop nupro patch. now on pregablin & pramipexole, hopefully this will last a lot longer. I plan to look at research re non dopamine agonist meds & other treatments. also look at reserch drugs, going to discuss with my nurologist. cheers shaft1952

Reply

thanks for reply - i got augmentation with ropinirole - hence weaning off - gabapentin seems to be doing ok for now. Hope things go well for you. Sandy

Reply

hi sandy I hope it works for you, gabapentin made my RLS much worse. hope you get on ok. shaft

Reply

hi shaft

i can only hope - so far ok but not completely off the ropinirole yet. We're all so different its hard to tell what will happen. Am hoping to reduce ropinirole o 1.5mg this next wk or so. maybe add in more gabapentin. my dr on holiday so am making up my own schedule. Sandy

Reply

It can be so difficult, I have a medical background which makes a difference as to what I do. I also have a good relationship with consultant nurologist. I can ring her secretary any time, and she speaks to consultant & then tells me what to do.

Reply

You may also like...